Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 19, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 13, 2020, 7:19 PM CST for 22 counties in Kansas. It took effect at Nov 14, 2020, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2020, 7:19 PM CST (01:19 UTC)
- In effect from
- Nov 14, 2020, 12:00 PM CST
- Expired
- Nov 14, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 2:43 PM CST | NON-TSTM WND GST 61 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS83 KDDC 140119 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 719 PM CST Fri Nov 13 2020 KSZ030-043>045-061>064-074>077-084-085-141100- /O.UPG.KDDC.FW.A.0009.201114T1800Z-201115T0000Z/ /O.NEW.KDDC.FW.W.0019.201114T1800Z-201115T0000Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Morton-Stevens- 719 PM CST Fri Nov 13 2020 /619 PM MST Fri Nov 13 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...043...044...045...061...062...063... 064...074...075...076...077...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...10 to 15 percent in the afternoon. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ031-046-065-078-079-086>088-141100- /O.CON.KDDC.FW.A.0009.201114T1800Z-201115T0000Z/ Ellis-Rush-Pawnee-Ford-Edwards-Seward-Meade-Clark- 719 PM CST Fri Nov 13 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031... 043...044...045...046...061...062...063...064...065...074...075... 076...077...078...079...084...085...086...087 AND 088... * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent late in the afternoon. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
621 WWUS83 KDDC 140522 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1122 PM CST Fri Nov 13 2020 KSZ031-046-065-078-079-086>088-150000- /O.UPG.KDDC.FW.A.0009.201114T1800Z-201115T0000Z/ /O.EXA.KDDC.FW.W.0019.201114T1800Z-201115T0000Z/ Ellis-Rush-Pawnee-Ford-Edwards-Seward-Meade-Clark- 1122 PM CST Fri Nov 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031...046...065... 078...079...086...087 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning FOR wind and low relative humidity, which is in effect from noon to 6 PM CST Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Northwest 30 to 40 mph with gusts up to 50 mph. * Timing... * Relative Humidity...As low as 12 percent. * Temperatures...In the lower 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-043>045-061>064-074>077-084-085-150000- /O.CON.KDDC.FW.W.0019.201114T1800Z-201115T0000Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Morton-Stevens- 1122 PM CST Fri Nov 13 2020 /1022 PM MST Fri Nov 13 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...043...044...045...061... 062...063...064...074...075...076...077...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
867 WWUS83 KDDC 141447 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 847 AM CST Sat Nov 14 2020 KSZ030-031-043>046-061>065-074>079-084>088-150000- /O.CON.KDDC.FW.W.0019.201114T1800Z-201115T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens- Seward-Meade-Clark- 847 AM CST Sat Nov 14 2020 /747 AM MST Sat Nov 14 2020/ ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...043...044...045... 061...062...063...064...074...075...076...077...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
717 WWUS83 KDDC 150015 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 615 PM CST Sat Nov 14 2020 KSZ030-031-043>046-061>065-074>079-084>088-150115- /O.EXP.KDDC.FW.W.0019.000000T0000Z-201115T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens- Seward-Meade-Clark- 615 PM CST Sat Nov 14 2020 /515 PM MST Sat Nov 14 2020/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063...064...065...074...075...076...077...078... 079...084...085...086...087 AND 088... $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 13, 6:01 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 13, 6:01 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 601 PM CST Fri Nov 13 2020 ...Updated Aviation Section... .SHORT TERM...(This evening through Saturday) Issued at 111 PM CST Fri Nov 13 2020 A strong 50 kt LLJ will develop during the overnight period. This will help to keep winds up for much of the night. As a result, am expecting fairly "mild" lows with much of the area remaining above freezing. Otherwise, the weather will be quiet tonight. No precipitation is expected for the FA. Any precipitation associated with a frontal boundary will remain well SE of the FA. Some high level clouds will move across the Kansas prairie as a 140-150 kt 250-hPa jet slides across the state. Attention the turns to tomorrow. A strong cold front will move across the FA during the day. Breezy SW winds will become strong NW winds behind the front. Dewpoints on several meso models crash during the day as dry air is advected in from the northwest. As a result, have higher confidence of critical/red flag warning conditions being met Saturday. As such, have issued a fire weather watch for tomorrow. Highs tomorrow will be well above normal with values ranging from the 60s to lower 70s. The warmest will be located along the Oklahoma border. Blowing dust may be possible tomorrow per the air quality models. .LONG TERM...(Saturday night through Friday) Issued at 111 PM CST Fri Nov 13 2020 Cooler (aka normal) temperatures will prevail in the post-frontal airmass on Sunday. Winds will be weaker on Sunday compared to Saturday. Don't have any fire weather headlines planned at this time for Sunday since we already have a headline out for Saturday. A tranquil weather pattern will continue heading into the new business week. Shortwave ridging will eventually develop across the Central Plains through Wednesday. As a result, expect moderating highs. Next Wednesday may be the warmest as the spine of the shortwave ridge moves overhead along with low level downslope. More fire weather concerns may be in store during this period. Beyond that, long term models are not indicating any significant weather systems to move across the greater region. Pretty quiet all in all for rest of the extended period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 556 PM CST Fri Nov 13 2020 Strong winds will be the main aviation weather element of interest this TAF period. The approach of a strong storm system from the Rockies will lead to strong winds. Initial wind direction will be from the south to southwest, which will continue through early to mid-morning Saturday. Wind speeds through this period will be in the 12 to 16 knot range. A low level jet from the southwest at 40 to 50 knots will lead to periodic low level wind shear conditions. From late morning through the afternoon, wind speeds will increase as they gradually shift from the southwest to the west-northwest. The strongest winds will be in the afternoon at 23 to 27 knots sustained, especially at GCK. Gusts will approach or slightly exceed 40 knots late in the afternoon at GCK. Flight category will remain VFR everywhere through this TAF period. && .FIRE WEATHER... Issued at 111 PM CST Fri Nov 13 2020 A cold front will move across the state tomorrow. Breezy southwesterly winds ahead of the front will become strong northwesterly winds behind it. Afternoon dewpoints and associated relative humidities crash tomorrow on several models. As dry air advects in from the northwest, expect relative humidity to fall to near 15 percent. As a result, have issued a fire weather watch for much of the fire district tomorrow. Do not burn. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 68 28 56 / 0 0 0 0 GCK 36 66 25 56 / 0 0 0 0 EHA 40 67 26 61 / 0 0 0 0 LBL 39 70 24 59 / 0 0 0 0 HYS 33 64 29 56 / 0 0 0 0 P28 39 72 32 57 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Saturday afternoon for KSZ030-031-043>046- 061>065-074>079-084>088. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Umscheid FIRE WEATHER...Sugden
Hazardous weather outlook, Nov 13, 1:13 AM CST, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 113 AM CST Fri Nov 13 2020 KSZ030-031-043>046-061>066-074>081-084>090-140715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 113 AM CST Fri Nov 13 2020 /1213 AM MST Fri Nov 13 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Gusty south winds up to 20-30 mph are expected Friday afternoon due to leeside troughing over eastern Colorado and high pressure centered over the eastern portions of Kansas tightening the gradient in between. With minimum relative humidity values in the 25-35 percent range, expected elevated fire weather concerns during peak heating hours of the afternoon. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A cold front will push through the viewing area Saturday turning winds out of the northwest gusting up to 30-35 mph during the afternoon hours. With minimum relative humidity values down into the 15-25 percent range, expect near critical fire weather concerns, especially for western counties near the Colorado state line west of the Hwy 83 corridor. South winds will return Sunday gusting up to 20-25 mph, and minimum relative humidity values will be in the 18-21 percent range. With less wind and not as low humidity values, elevated fire weather concerns exist. No other hazards expected through the remainder of the long term with much lighter winds and limited fire weather concerns throughout. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Elevated risk - Fire weather: Significant risk * Sunday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - No hazards * Tuesday - No hazards * Wednesday - No hazards * Thursday - No hazards .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.